Pharmacology Study Guide Unit 1

  1. 3-6
    Why is it important for the nurse to learn the generic names of drugs? (SATA)





    • B.
    • C
    • F
  2. 4-2
    Drugs can cross cell membranes in three ways.
    Match the method of movement with characteristics for that method of movement.
    a. passage through channels
    b. direct penetration of the membrane
    c. passage with the aid of a transport system
    1. May require energy or pores
    2. Require small size
    Requires lipid solubility
    • A 2
    • B 3
    • C 1
  3. 4-3
    The four processes of pharmacokinetics have which of the following characteristics in common?



    C.
  4. 4-4
    Insulin is a hormone that is available as a drug. It combines with receptors on cardiac and skeletal muscle and fat cells to facilitate the transport mechanism that allows the glucose molecule to enter the cell. Why does glucose require a transport mechanism to enter these cells? (SATA)




    • A.
    • C
  5. 4-13
    A 15-year-old young woman comes to a family planning clinic and is diagnosed with primary syphilis. Based on knowledge that developmentally this patient is not likely to adhere to a lenghthy treatment plan, the best route for administering an antibiotic to this patient is
    a. a once a day oral pill
    b. a depot intramuscular (IM) injection
    c. an IV infusion
    d. a topical cream
    B
  6. 5-3
    The nuse is reading research about a drug. The literature states that the drug is potent. This means the drug



    C.
  7. 5-4
    Except for gene therapy, which of the following statements are true about drug-receptor interactions? (SATA)




    • D.
    • D
  8. 5-8
    Metoprolol [Lopressor, Betaloc] is a drug that is a selective antagonist for beta1-adrenergic receptors. When stimulated, beta1- receptors of the heart increase the heart rate. The nurse should assess the patient receiving metoprolol for excessive response, which would be seen as



    C.
  9. 6-1
    Identify which of the following substances can cause drug interactions. (SATA)
    a. beer
    b. chocolate
    c. garilc
    d. OTC drugs
    e. potassium
    f. Prescription drugs
    g. tea
    h. tobacco
    A, B, C D, E, F, G, H
  10. 6-6
    A patient has toxic levels of an alkaline drug in his blood. The drug is excreted unchanged in the urine. The nurse anticipates administration of which of the following substances to increase excretion of the alkaline substance?
    a. Sodium bicarbonate (baking soda)
    b. antacids (tums)
    c. acetylsalacylic Acid (Aspirin)
    d. Ascorbic acid (vitamin c)
    D
  11. 7-3
    Adverse drug reactions occur more often in (SATA)






    • F.
    • D
    • E
  12. 7-5
    Match the adverse effects.
    a. Anaphylaxis
    b. hemorrhage
    c. neutropenia

    1. bleeding with minor trauma such as brushing teeth
    2. frequent or unusual infections
    3. numbness and tingling around the mouth
    4. platelet count less than 100,000/mm3
    5. unexplained bruising
    6. WBC count less than 5,000/mm3
    • A 3
    • B 1,4,5
    • C 2,6
  13. 7-9
    The nurse is teaching a patient who has been prescribed terbinafine HCl [Lamisil] tablets 250mg once a day for 12 weeks for toenail onychomycosis. Because the drug can be hepatotoxic, the nurse teaches the patient to report (SATA)
    a. constipation
    b. light-colored stool
    c. rash
    d. yellow-colored skin
    e. pale conjunctiva
    f. anorexia
    g. angioedema
    h. N & V
    i. tarry stool
    B, D, F, H
  14. 8-4
    A terminal cancer patient has been receiving narcotic analgesics for severe pain for more than 6 months. The prescriber has increased the dose of the long-acting opiate and added and "as needed" opiate for breakthrough pain. The nurse should
    a. recognize that the higher dose is needed because the patient would have undergone down-regulation of opiate receptors.
    b. recoginze that the additional medcation is needed because cancer causes an up-regulation of opiate receptors.
    c. question the higher dose of medication because the patient is at risk for narcotic addiction.
    d. question why the medication is being prescribed on a regular and an as needed basis.
    A
  15. 8-5
    The difference between pharmacodynamic and metabolic (pharmacokinetic) tolerance is that there is a decreased response to the drug in tolerance and



    C.
  16. 8-9
    Based on differences in metabolism of alcohol between the sexes, if both a man and woman consume the same amount of alcohol (on a weight-adjusted basis) and take the drug mentronidazole (Flagyl), the disulfiram reaction between alcohol and the drug in the woman should (SATA)



    • B.
    • C
  17. 8-10
    Warfin sodium (Coumadin) is a drug that slows the formation of clots. It is highly protein bound. Only the unbound fraction of the drug is active. If the nurse is administering warafin to a malnourished patient with a serum protein level of 4.9 gm/dL, the nurse would expect the patient's response to the drug to be



    C.
  18. 11-1
    Which statements about older adults and pharmacotherapy are generally true? (SATA)
    a. the goal of therapy for the older adult is to cure the disease
    b. there is a wider individual variation in drug response in the older adult
    c. Older adults are less sensitive to drugs
    d. Older adults absorb less of the dose of medication than younger individuals
    e. absorption of many drugs slows with aging
    f. changes in body fat and lean body mass that occur with aging can cause lipid-soluble drugs to decrease in effect and water-soluble drugs to have a more intense effect
    g. liver enzyme activity may be increased in the older adult
    h. drug accumulation secondary to decreased renal excretion is the most common cause of adverse reactions in older adults
    i. a reduction in the number of receptors and/ordecreased affinity for receptors in the older adult may decrease the response to drugs that work by receptor interaction
    B, E, F, H, I
  19. 11-4
    An older adult with liver disease is receiving several drugs that are normally highly protein bound. The patient's serum albumin is 2.8 mg/dL (normal 3.5 to 5 mg/dL). The nurse needs to assess the patient for symptoms of
    a. excessive action of the drugs
    b. inadequate action of the drugs
    A
  20. 11-7
    The nurse is aware that anticholinergic adverse effect of drugs can be more common and a greater problem in the elderly than in the younger adult. Which of the following anticholinergic effects would warrent prompt consultation with the prescriber?



    C.
Author
Anonymous
ID
122677
Card Set
Pharmacology Study Guide Unit 1
Description
Pharmacology Study guide Chapters 3-9,& 11 Unit 1 SATA = Select All that Apply
Updated